Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 30, 1998, 3:55 PM CDT for Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1998, 3:55 PM CDT (20:55 UTC)
- Expired
- Aug 30, 1998, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 302057 FFWMAF TXC377-310000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 355 PM CDT SUN AUG 30 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN PRESIDIO COUNTY IN WESTERN TEXAS * UNTIL 700 PM CDT * AT 355 PM CDT... SPOTTERS INDICATED THAT A THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED IN PRESIDIO... MOVING SOUTHWEST AT 10 MPH. * EXCESSIVE RAINFALL AT THE RATE OF 1 INCH WILL PRODUCE FLOODING ACROSS THE PRESIDIO AREA THROUGH 700 PM CDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! GPM/MDW &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 1:08 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 30, 1:08 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 108 PM CDT SUN AUG 30 1998 SHEAR AXIS AND ASSOCD MSTR ARE MAIN FEATURES ACROSS THE CWA. WATER VAPOR IMAGERY INDICATES MSTR BEING PULLED W AROUND CIRCULATION ASSOCD WITH WAVE NEAR KDRT...WHILE LOW LEVELS HAVE DRIED SOME WITH DWPTNS FROM THE M50S TO L60S. ISOLD CELLS DEVELOPING SW IN MTNS AND E IN PROXIMITY TO SHEAR AXIS/MSTR. BASED ON EARLY AFTERNOON TRENDS WILL LIKELY NEED TO INCLUDE MENTION ISOLD FOR MUCH OF THE PB. OTHERWISE SHOULD BE A SIG WX NIL NIGHT. HIGH PRESSURE ALOFT OVER THE SW WILL MAINTAIN ELY FLOW ACROSS THE CWA SUGGESTING BEST THREAT FOR DIURNAL CONVECTION WOULD BE MTNS...WDLY SCT AT BEST HOWEVER AS HIER THETA-E AIR BAND STEEPER LR'S FOUND EVEN FURTHER W. WZIS. MAF 67/96 10/- CNM 66/95 -/- MRF 55/84 20/10 P07 68/92 20/- GPM/MDW
In the hours before
Special weather statement, Aug 30, 1:16 PM CDT, 2 hours 39 minutes before
NMZ027>029-TXZ045>048-050>052-057>063-0627>070-074-075-079>082- 310500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 114 PM CDT (1214 PM MDT) SUN AUG 30 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN WEST TEXAS: ANDREWS CULBERSON GLASSCOCK MARTIN REAGAN UPTON BORDEN DAWSON HOWARD MIDLAND REEVES WARD BREWSTER ECTOR JEFF DAVIS PECOS SCURRY WINKLER CRANE GAINES LOVING PRESIDIO TERRELL AND IN SOUTHEAST NEW MEXICO: EDDY LEA SYNOPSIS: ISOLATED TO WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE OUTLOOK AREA MAINLY SOUTH OF A LINE FROM BIG SPRING TO CARLSBAD. THE PERSIST PRESENCE OF A WEAKENING UPPER LEVEL SHEAR AXIS AND MOISTURE COMBINED WITH STRONG SURFACE HEATING IS EXPECTED TO LEAD TO THE DEVELOPMENT OF THUNDERSTORMS. ISOLATED THUNDERSTORMS WILL POSSIBLE ACROSS THE PLAINS WITH WIDELY SCATTERED STORMS IN THE MOUNTAINS. NO SEVERE STORMS ARE EXPECTED AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR THE WEST CENTRAL TEXAS OUTLOOK SEE PRODUCT LBBSPSSJT. GPM/MDW
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.